Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Took prilosec and lozerpam for anxiety. Why am I having excessive yawning?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
Why do I yawn so much?i feel like I have to get a XXXXXXX breath all the time. I noticed I have more problems when things are hectic at the house or on the go. I just got over being sick. I was told I had bronchotis and was on antiboditics. I recently went to my family doctor and she put me on Prilosec which has helped some. I have lozerpam for anxiety but I have not taken it in over a week. When i was taking it i was only taking it a night and was cutting the small pill in half. I have to drive to work and pick up the kids from school and don't like taking it. Should I call the doctor I have only been on the Prilosec for a week Is there other anxiety medicine that would better with my lifestyle or is this something I need to learn again to control.
Posted Sun, 10 Feb 2013 in Medicines and Side Effects
 
 
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

Excessive yawning can often be an indicator of fatigue. Both physical as well as mental fatigue or stress can cause this. Your other symptom of 'taking a XXXXXXX breath' often (called "heaving") can also indicate that you are under stress.

You have laso mentioned that these symptoms are more prominent whenever, things get too hectic and stressful. You also seem to be having difficulty managing your anxiety. Now, since your symptoms seem to be causing you significant distress, it may be necessary to seek treatment.

Lorazepam is a short-acting sedative and anti-anxiety medication, but is prescribed only for the temporary management of anxiety. Moreover, Lorazepam (being a benzodiazepine medication) has a tendency to cause habituation or addiction. Prilosec (Omeprazole) is an anti-acidity medication, which can help in relieving heartburn and gastric problems. It has no role in the management of anxiety.

There are several other anti-anxiety medication (like SSRIs) which can be effective in controlling your anxiety and keeping your mind relaxed. There are also psychological therapies like CBT (Cognitive Behaviour Therapy) and other relaxation therapies, which can help you manage your anxiety. So, I would suggest that you consult a psychiatrist for a detailed psychological assessment, so that appropriate treatment can be initiated.

Additionally, you can also try simple relaxation techniques like breathing exercises, yoga, etc. which can be quite helpful. Regular physical exercise helps in relieving both the physical as well as psychological symptoms of anxiety and also helps you stay more functional.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Took prilosec and lozerpam for anxiety. Why am I having excessive yawning? 1 hour later
Thank you for responding so quickly. I have not been getting the best sleep. I have a hard time relaxing at night time. When I was sick I had woke up almost choking on my own mucus. I had to get out of bed and walk to the bathroom to get water all while feeling like gasping for a breath. This is when all the problem started since then I just have not been right. That was the beginning if December. Like I said before it has gotten better since I found a primary doctor that told me my lungs were clear my heart rate and blood pressure was fine. Before that it was so bad that I had been to the emergency room 3 times. They told me the one time that I had hyperventilation and that is when they gave me lozerpam. My oxygen was 108. I just at times have a hard time controlling it. Like today when the nurse called bout my son. He was sick today I thought there for awhile he may have the flu but he just has a viral thing going on. Worrying about him made it worse.
 
 
Answered by Dr. Jonas Sundarakumar 14 hours later
Hello again,

It is possible that your recent illness could have worsened your anxiety, and triggered a bout of health anxiety. I think that you would benefit a lot from psychological therapies such as relaxation therapies as well as stress management techniques. This will not only help controlling your physical symptoms but also help in coping with and handling stressful situations in a better way. Because it is practically not possible to always avoid stressful or difficult situations, it may not be the best solution to just take some anti-anxiety medication whenever you are stressed out. Rather, you will have to acquire skills and techniques to tackle the stress and not get too affected by it. So, please consult a psychiatrist or a psychologist for further professional help.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Took prilosec and lozerpam for anxiety. Why am I having excessive yawning? 20 hours later
Now, I am sick again!! I have the symptoms of the flu, fever, headache, chills, tired, lots of congestion, sore throat. This does not help me as being sick with lots of mucus was what got me to this place. I have put a call into my primary care doctor to see if they will check me for the flu or if it is another viral thing going on.
 
 
Answered by Dr. Jonas Sundarakumar 12 hours later
Hello again,

I'm sorry to hear that you've fallen sick again. Now, it's not uncommon to have recurrent respiratory infections when there's a viral going around. It's most likely to be just a viral infection causing your symptoms. So, don't get too worried about it. You can discuss with your doctor whether you need to be tested for the flu or not. If you are having mild symptoms, then this may not be necessary. You can take an anti-histamine medication, which will help reduce the mucus and secretions. You can also take steam inhalation regularly to help the mucus clear out quickly. Keep yourself adequately hydrated by drinking hot fluids frequently. If you feel anxious and have a tendency to hyperventillate, then you can practice breathing exercises to prevent this from happening.

Best wishes,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
 
Follow-up: Took prilosec and lozerpam for anxiety. Why am I having excessive yawning? 19 hours later
My doctor said it is a cold but I think it is the flu. I have been running a fever since Thursday night. It stays right around 102. My nose continues to be stuffed where yesterday I was constantly blowing my nose. Advil does not seem to touch the fever. I have been drinking lots of water and now Gatorade.
 
 
Answered by Dr. Jonas Sundarakumar 18 hours later
Hello again,

If you are running a continuous fever, then I would suggest that you take Paracetamol / Acetaminophen tablets 6th hourly, till the fever comes down. Advil (Ibuprofen) is a good anti-inflamatory / pain killer medication, but is not very effective against fever. Viral infections can have also present with high grade fever along with respiratory symptoms. MoreoverSo, I would suggest that you continue symptomatic management and follow a 'wait-and-observe' policy. In case your fever persists of more than 3 days or if you develop any complications such as breathlessness, wheezing, severe cough with yellowish sputum, elevated heart rate, low BP or a 'toxic' state, then you should seek urgent medical help.

Best wishes,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
 
Follow-up: Took prilosec and lozerpam for anxiety. Why am I having excessive yawning? 7 hours later
Yeah I have a fever right now of 101 with a cough with lots of mucus. I can't cough anything up but my nose is either stuffed up or I am constantly blowing it. I have never run a fever this long (since thursday) I am going to call my doctor tomorrow to let her know I am also calling my son's doctor he has been running a fever since Wednesday we took him in on Wednesday and they said it has to run its course but he was running 100.7 at bedtime tonight. Five days of fever is too long.The highest fever he had was 103.8on Friday I called his doctor then and she said as long as the meds brought it down he is fine he has missed two days of school already. My husband also has similar symptoms.
 
 
Answered by Dr. Jonas Sundarakumar 3 hours later
Hello again,

If you have been running a continuous, high grade fever for nearly 5 days along with cough and lots of sputum, it is better that you review with your doctor. You may need a course of antibiotics, in case there is a suspicion of a lung infection. There are also, 'mucolyic' and 'expectorant' medication, which can help in liquifying and expelling out the mucous. Take steam inhalation frequently and keep drinking plenty of hot fluids.

Wish you a speedy recovery.

Regards,
Dr. Jonas Sundarakumar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor